MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL26A
Medical Device Problem Codes Device Stenosis (4066); Unspecified Valve Regurgitation (4080)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist, a patient with a 26mm sapien 3 ultra resilia aortic valve implanted for 1 year and 6 months underwent a valve-in-valve procedure due to stenosis and regurgitation.Ct tavr and tee imaging confirmed pannus formation in the sub-valvular area.A 23mm sapien 3 ultra resilia valve was successfully implanted.Per the medical records, a cardiology progress note dated 5/13/2026 documented that echo findings from 10/27/2025 (approximately 1 year post tavr) revealed no perivalvular leak, mild transvalvular regurgitation and an aortic valve mean gradient of 23 mmhg.The valve was documented to have normal function.The observed change in hemodynamics was attributed to atrial fibrillation.A ct performed at that time demonstrated minimal leaflet hypoattenuation without associated motion restriction and no evidence of thrombus.The patient was already on eliquis and no changes to the medication regimen were made.While a repeat echo performed on (b)(6) 2026 revealed worsening values consistent with stenosis: moderate transvalvular regurgitation, aortic valve peak velocity of 3.9 m/s, an aortic valve mean gradient of 31 mmhg, a di of 0.27 and an aortic valve area of 0.8 cm2, the records indicated there were concerns for pannus vs.Halt.Eliquis was stopped and warfarin was initiated.
 
Additional Manufacturer Narrative
Per the instructions for use (ifu), nonstructural dysfunction is a potential adverse event associated with the use of the valve.Growth of abnormal tissue around a prosthetic heart valve, termed as pannus formation, is one of the important causes for nonstructural prosthetic valve dysfunction that may require intervention.Pannus may interfere with the functionality of the device by restricting the leaflet motion leading to abnormal coaptation.Protrusion of the pannus into the valve orifice area may disturb blood flow through the valve and finally result in prosthetic valve stenosis.In this case, there was no allegation or indication a product malfunction contributed to this adverse event.A definite root cause could not be determined at this time.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25488147
Report Number2015691-2026-15992
Device Sequence Number10315229
Product Code NPT
UDI-Device Identifier00690103215816
UDI-Public(01)00690103215816(17)260903(11)230904
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model Number9755RSL26A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale